Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2018, 4:02 PM CDT for Chippewa County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 1, 2018, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
438
WWUS83 KMPX 012102
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
402 PM CDT WED AUG 1 2018
WIZ027-028-012145-
Chippewa-Eau Claire-
402 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 359 PM CDT, a strong thunderstorm was located over Lake Wissota,
with another strong storm farther north 5 miles southwest of
Cornell.
Winds in excess of 40 mph and dime size hail are possible with
both of these storms.
Locations impacted include...
Stanley, Lake Wissota, Cadott, Boyd, Ludington, Bateman, Otter Lake
and Jim Falls.
LAT...LON 4487 9141 4517 9135 4512 9092 4499 9092
4489 9093 4487 9091 4472 9093
TIME...MOT...LOC 2059Z 286DEG 21KT 4492 9126
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:00 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 300 PM CDT Wed Aug 1 2018 .SHORT TERM...(This evening through Thursday) Issued at 300 PM CDT Wed Aug 1 2018 Main concern in the short term is for thunderstorms this afternoon along and east of the frontal boundary currently moving through the area. As of mid afternoon, the front was draped from near New Richmond, WI through the Twin Cities and to the southwest through the Mankato area. Showers began to form along the front and are beginning to grow into thunderstorms. Additional weak thunderstorms will likely continue to develop along the front, but as the afternoon progresses, a few cells could become strong with small hail and gust winds. The chance for severe weather remains low, with modest instability and weak shear in the pre frontal environment. The front is progressing ESE at a speed of about 15-20 MPH, so it will take through most of the evening before it clears the Eau Claire area, hence the thunderstorms in the forecast through the evening hours there. Behind (west of) the front, dry northwest flow has taken over with a large stratocu shield dropping through from the north. No precipitation expected from the remainder of today and tonight for this area, which includes almost all of the Twin Cities metro and areas north and west. For tonight, stratus looks to redevelop and could linger through Thursday morning. High pressure will be pushing in for tomorrow but will take some time to erode the low clouds tomorrow morning. Clouds scatter out by the afternoon for most of the area, with highs in the 70s and dew points in the low to mid 50s. .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM CDT Wed Aug 1 2018 What was looking like a prolonged heat wave this weekend through next week as soon as early yesterday continues to trend cooler as models now insist the ridge will reestablish itself over the Desert Southwest. This will keep the region in northwest flow until further notice with periodic thunderstorm chances and temperatures wavering on either side of normal. Deep moisture will continue to be lacking in this pattern. In addition, fast moving fronts in the northwest flow lend low confidence in thunderstorm timing and coverage at any given time. Thus, PoPs remain on the lower side of the spectrum through next week. High pressure will be sliding to the southeast Thursday night with southerly flow increasing into Friday. A dry EML with hot temperatures around 850 mb should keep a cap going for the majority of the day. The biggest question is how deeply we mix, which will have a big impact on high temperatures. We could see highs into the low 90s as far east as I-35 if we can mix to at least 875 mb, but forecast soundings aren't too optimistic in that possibility. Raised temps a few degrees over the model blend because there is good mixing in the boundary layer. This also resulted in good continuity from previous forecasts. Thunderstorms are expected to develop on the next cold front Friday afternoon/evening over the Dakotas into northwest MN. This front will be the slowest moving of the week and it's likely the storm intensity will weaken as they approach southern/eastern MN late Friday night. Additional storms should fire Saturday afternoon and evening across the CWA before the diffuse front exists to the south sometime Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1246 PM CDT Wed Aug 1 2018 Widespread stratocu continues to fill in behind the frontal boundary which currently lies from near RNH through MSP and MKT. MVFR cigs are expected for much of the area northwest of the frontal boundary, before ceilings rise above 3k ft for much of the area. Winds will be NW behind the front, with gusts around 15kt possible this afternoon. East of the front, mainly for EAU, scattered to isolated thunderstorm development is possible later this afternoon. Southerly winds will shift to W and eventually NW with the fropa later this afternoon/early evening there. Clouds could scatter out briefly this evening, but redevelopment appears likely especially in western WI and eastern MN where both stratus and fog could form overnight. KMSP...With the front nearby at the start of the period, could see a random shower move through, but probability was too low to include in the TAF. /OUTLOOK FOR KMSP/ Fri...VFR. Wind S 10-15 kt. Sat...VFR. Chc -TSRA. Wind SW 10-15 Gusts 20-25 kt. Sun...VFR. Chc -TSRA. Wind SW 5-10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...BORGHOFF AVIATION...SPD
Hazardous weather outlook, Aug 1, 3:09 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 309 PM CDT Wed Aug 1 2018 MNZ062-063-069-070-076>078-082>085-091>093-WIZ014>016-023>028- 022015- Ramsey-Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 309 PM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to move through the region this afternoon and evening along a frontal boundary. Small hail and gusty winds will be possible with the stronger cells, but the risk for severe weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday through Sunday. In addition to heavy rainfall, a few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>061-064>068-073>075-022015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Yellow Medicine-Renville- McLeod-Sibley-Carver-Redwood-Brown-Nicollet- 309 PM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday through Sunday. In addition to heavy rainfall, a few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 1, 3:12 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
312 PM CDT WED AUG 1 2018
WIZ025-026-012115-
Dunn-Pepin-
312 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEPIN AND
SOUTHEASTERN DUNN COUNTIES...
At 312 PM CDT, a strong thunderstorm was located over Eau Galle, or
14 miles south of Menomonie, moving east at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Durand, Eau Galle, Rock Falls and Arkansaw.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4459 9170 4460 9193 4464 9207 4475 9204
4475 9165
TIME...MOT...LOC 2012Z 279DEG 14KT 4469 9196
SPDSpecial weather statement, Aug 1, 4:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
402 PM CDT WED AUG 1 2018
WIZ027-028-012145-
Chippewa-Eau Claire-
402 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHIPPEWA AND
NORTHEASTERN EAU CLAIRE COUNTIES...
At 359 PM CDT, a strong thunderstorm was located over Lake Wissota,
with another strong storm farther north 5 miles southwest of
Cornell.
Winds in excess of 40 mph and dime size hail are possible with
both of these storms.
Locations impacted include...
Stanley, Lake Wissota, Cadott, Boyd, Ludington, Bateman, Otter Lake
and Jim Falls.
LAT...LON 4487 9141 4517 9135 4512 9092 4499 9092
4489 9093 4487 9091 4472 9093
TIME...MOT...LOC 2059Z 286DEG 21KT 4492 9126The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:12 PM CDT | Special Weather Statement | MPX | Pepin | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.